Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 9, NWS St. Louis, MO

January 1, 2019Jersey County, Illinois; Saint Charles County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 1, 2019, 11:12 AM CST for Jersey County, Illinois; Saint Charles County, Missouri. It took effect at Jan 2, 2019, 2:00 AM CST. It was in force for 56 hr.

The area

The outline as issued.

The facts

Issued
Jan 1, 2019, 11:12 AM CST (17:12 UTC)
In effect from
Jan 2, 2019, 2:00 AM CST
Expired
Jan 4, 2019, 9:52 AM CST
In force
56 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Jersey County, IL, Saint Charles County, MO

The radar

The St Louis radar (KLSX), 26 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Grafton (GRFI2). The gauge peaked at 18.70 ft at Jan 2, 2019, 2:00 PM CST.

actionminormoderate15202501/0101/0201/0301/0401/05
Action stage
18 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

294 
WGUS43 KLSX 011712
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1112 AM CST Tue Jan 1 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Illinois...Missouri... 

  Mississippi River at Louisiana

  Mississippi River at Grafton

  Mississippi River at Mel Price LD

  Mississippi River at Chester

.This Flood Warning is a result of 3 to 4 inches of precipitation upstream 
the past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC149-MOC163-021711-
/O.NEW.KLSX.FL.W.0008.190102T1500Z-190104T1800Z/
/LUSM7.1.ER.190102T1500Z.190102T1800Z.190103T1800Z.NO/
1112 AM CST Tue Jan 1 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Mississippi River at Louisiana
* from Wednesday morning to Friday afternoon.
* At 11:00 AM Tuesday the stage was 13.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow late 
  morning and crest near 15.1 feet by tomorrow early afternoon. The 
  river is forecast to fall below flood stage by Thursday early 
  afternoon.
* Impact:  At 15.0 feet...Damage begins in unprotected areas.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/02  01/03  01/04  01/05  01/06

Mississippi River 
  Louisiana       15.0   13.49      14.9   15.1   14.7   14.1   13.6


&&


LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097




$$

ILC083-MOC183-021711-
/O.NEW.KLSX.FL.W.0009.190102T0900Z-190106T0000Z/
/GRFI2.1.ER.190102T0900Z.190103T0600Z.190105T0000Z.NO/
1112 AM CST Tue Jan 1 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Mississippi River at Grafton
* from late tonight to Saturday evening.
* At 11:00 AM Tuesday the stage was 17.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow 
  and crest near 18.6 feet by early Thursday morning. The river is 
  forecast to fall below flood stage by Friday evening.
* Impact:  At 18.0 feet...Flood Stage.  Right bank begins to 
  overflow...flooding farmland.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/02  01/03  01/04  01/05  01/06

Mississippi River 
  Grafton         18.0   17.11      18.1   18.6   18.2   17.7   17.3


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$

ILC119-MOC183-021711-
/O.NEW.KLSX.FL.W.0010.190102T0945Z-190105T0600Z/
/ALNI2.1.ER.190102T0945Z.190103T0000Z.190104T0600Z.NO/
1112 AM CST Tue Jan 1 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  The Mississippi River at Mel Price LD.
* from late tonight to late Friday night.
* At 11:00 AM Tuesday the stage was 18.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river will rise above flood stage by early tomorrow and crest 
  near 22.0 feet by tomorrow evening.the river will fall below flood 
  stage by early Friday morning.
* Impact:  At 21.0 feet...Flood Stage.  Minor flooding begins to occur
  at this level.
* Impact:  At 20.8 feet...Unprotected farm land begins to flood


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/02  01/03  01/04  01/05  01/06

Mississippi River 
  Mel Price LD    21.0   18.79      21.3   22.0   20.7   19.1   17.5


&&


LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017
      3886 9017                       



$$

ILC077-157-MOC157-186-021711-
/O.NEW.KLSX.FL.W.0011.190102T1236Z-190107T1851Z/
/CHSI2.1.ER.190102T1236Z.190104T0600Z.190106T1851Z.NO/
1112 AM CST Tue Jan 1 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Mississippi River at Chester
* from Wednesday morning to Monday afternoon.
* At 11:00 AM Tuesday the stage was 22.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and crest near 30.3 feet by early Friday morning. The river is 
  forecast to fall below flood stage by Sunday early afternoon.
* Impact:  At 28.0 feet...Unleveed islands near Chester and the prison
  farm floods.
* Impact:  At 27.0 feet...Flood Stage.  Unprotected farmland on right 
  bank begins to flood.
* Impact:  At 25.0 feet...Degognia Fountain Bluff Levee gates are 
  closed.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/02  01/03  01/04  01/05  01/06

Mississippi River 
  Chester         27.0   22.57      26.9   29.9   30.2   29.4   27.7


&&


LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       



$$
6 follow-up statements
282 
WGUS83 KLSX 020305
FLSLSX
Flood Statement
National Weather Service St Louis MO
905 PM CST Tue Jan 1 2019

...The flood warning continues for the following rivers in 
Illinois...Missouri...
 
  Mississippi River at Grafton

  Mississippi River at Mel Price LD

  Mississippi River at Chester

.This Flood Warning is a result of 3 to 4 inches of precipitation upstream 
the past 48 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC083-MOC183-030304-
/O.EXT.KLSX.FL.W.0009.190102T0800Z-190105T1200Z/
/GRFI2.1.ER.190102T0800Z.190102T1800Z.190104T1200Z.NO/
905 PM CST Tue Jan 1 2019

The Flood Warning continues for
  the Mississippi River at Grafton
* from late tonight to Saturday morning.
* At  8:30 PM Tuesday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by after midnight 
  tonight and to crest near 18.4 feet by tomorrow early afternoon. 
  The river is forecast to fall below flood stage by Friday morning.
* Impact:  At 18.0 feet...Flood Stage.  Right bank begins to 
  overflow...flooding farmland.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/02  01/03  01/04  01/05  01/06

Mississippi River 
  Grafton         18.0   17.77      18.2   18.4   18.0   17.6   17.1


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$

ILC119-MOC183-030304-
/O.EXT.KLSX.FL.W.0010.190102T1424Z-190105T0600Z/
/ALNI2.1.ER.190102T1424Z.190103T0000Z.190104T0600Z.NO/
905 PM CST Tue Jan 1 2019

The Flood Warning continues for
  the Mississippi River at Mel Price LD
* from Wednesday morning to late Friday night.
* At 8:30 PM Tuesday the stage was 19.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and crest near 21.8 feet by tomorrow evening.The river will fall 
  below flood stage by early Friday morning.
* Impact:  At 21.0 feet...Flood Stage.  Minor flooding begins to occur
  at this level.
* Impact:  At 20.8 feet...Unprotected farm land begins to flood

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/02  01/03  01/04  01/05  01/06

Mississippi River 
  Mel Price LD    21.0   19.83      20.8   21.7   20.8   19.8   18.3


&&


LAT...LON 3891 9033 3895 9028 3883 9003 3881 9017
      3886 9017                       



$$

ILC077-157-MOC157-186-030304-
/O.EXT.KLSX.FL.W.0011.190102T1042Z-190107T1800Z/
/CHSI2.1.ER.190102T1042Z.190104T0000Z.190106T1800Z.NO/
905 PM CST Tue Jan 1 2019

The Flood Warning continues for
  the Mississippi River at Chester
* from late tonight to Monday afternoon.
* At  8:30 PM Tuesday the stage was 25.0 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow 
  and to crest near 30.3 feet by Thursday evening. The river is 
  forecast to fall below flood stage by Sunday early afternoon.
* Impact:  At 28.0 feet...Unleveed islands near Chester and the prison
  farm floods.
* Impact:  At 27.0 feet...Flood Stage.  Unprotected farmland on right 
  bank begins to flood.
* Impact:  At 25.0 feet...Degognia Fountain Bluff Levee gates are 
  closed.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/02  01/03  01/04  01/05  01/06

Mississippi River 
  Chester         27.0   25.03      27.3   29.9   30.3   29.6   27.7


&&


LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       



$$
416 
WGUS83 KLSX 021655
FLSLSX
Flood Statement
National Weather Service St Louis MO
1055 AM CST Wed Jan 2 2019

...The flood warning continues for the following rivers in 
Illinois...Missouri...
 
  Mississippi River at Grafton

  Mississippi River at Chester

.This Flood Warning is a result of 2 to 3 inches of precipitation the 
past 48 hours throughout the basin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC083-MOC183-031653-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-190106T0000Z/
/GRFI2.1.ER.190102T0515Z.190103T0600Z.190105T0000Z.NO/
1055 AM CST Wed Jan 2 2019

The Flood Warning continues for
  the Mississippi River at Grafton
* until Saturday evening.
* At 10:30 AM Wednesday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 18.8 feet by after midnight 
  tonight, then fall below flood stage Friday evening.



&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/03  01/04  01/05  01/06  01/07

Mississippi River 
  Grafton         18.0   18.60      18.8   18.3   17.7   17.0   16.7


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$

ILC077-157-MOC157-186-031653-
/O.EXT.KLSX.FL.W.0011.000000T0000Z-190107T1100Z/
/CHSI2.1.ER.190102T1606Z.190103T1800Z.190106T1100Z.NO/
1055 AM CST Wed Jan 2 2019

The Flood Warning continues for
  the Mississippi River at Chester
* until late Sunday night.
* At 10:30 AM Wednesday the stage was 27.1 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 29.6 feet by tomorrow early 
  afternoon, then fall below flood stage Sunday morning.
* Impact:  At 28.0 feet...Unleveed islands near Chester and the prison
  farm floods.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/03  01/04  01/05  01/06  01/07

Mississippi River 
  Chester         27.0   27.07      29.4   29.6   28.8   26.9   24.6


&&


LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       



$$
348 
WGUS83 KLSX 030302
FLSLSX
Flood Statement
National Weather Service St Louis MO
902 PM CST Wed Jan 2 2019

...The flood warning continues for the following river in 
Missouri and Illinois...
 
 
  Mississippi River at 
  
      Grafton

      Chester
  

.This Flood Warning is a result of 1-3 inches of rainfall across
parts of the basin earlier this week...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC083-MOC183-040301-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-190105T1800Z/
/GRFI2.1.ER.190102T0515Z.190103T0030Z.190104T1800Z.NO/
902 PM CST Wed Jan 2 2019

The Flood Warning continues for
  The Mississippi River at Grafton
* Until Friday afternoon.
* At 8:30 PM Wednesday the stage was 18.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is currently cresting near 18.7 feet and is forecast to
  fall back below flood stage Friday afternoon.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/03  01/04  01/05  01/06  01/07

Mississippi River 
  Grafton         18.0   18.67      18.6   18.1   17.5   17.0   16.5


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$

ILC077-157-MOC157-186-040301-
/O.EXT.KLSX.FL.W.0011.000000T0000Z-190107T0700Z/
/CHSI2.1.ER.190102T1606Z.190104T0600Z.190106T0700Z.NO/
902 PM CST Wed Jan 2 2019

The Flood Warning continues for
  The Mississippi River at Chester
* Until Sunday morning.
* At 8:30 PM Wednesday the stage was 27.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 28.8 feet Friday morning.
* Impact:  At 28.0 feet...Unleveed islands near Chester and the prison
  farm floods.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/03  01/04  01/05  01/06  01/07

Mississippi River 
  Chester         27.0   27.84      28.4   28.8   28.3   26.5   23.9


&&


LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       



$$
785 
WGUS83 KLSX 031702
FLSLSX
Flood Statement
National Weather Service St Louis MO
1102 AM CST Thu Jan 3 2019

...The flood warning continues for the following rivers in 
Illinois...Missouri...
 
  Mississippi River at Grafton

  Mississippi River at Chester

.This Flood Warning is a result of 1-3 inches of rainfall across
parts of the basin earlier this week...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC083-MOC183-041701-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-190105T1200Z/
/GRFI2.1.ER.190102T0515Z.190103T0030Z.190104T1200Z.NO/
1102 AM CST Thu Jan 3 2019

The Flood Warning continues for
  the Mississippi River at Grafton
* until Saturday morning.
* At 10:30 AM Thursday the stage was 18.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage tomorrow morning.



&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/04  01/05  01/06  01/07  01/08

Mississippi River 
  Grafton         18.0   18.41      18.0   17.2   16.9   16.4   16.0


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$

ILC077-157-MOC157-186-041701-
/O.EXT.KLSX.FL.W.0011.000000T0000Z-190106T1330Z/
/CHSI2.1.ER.190102T1606Z.190103T1800Z.190105T1330Z.NO/
1102 AM CST Thu Jan 3 2019

The Flood Warning continues for
  the Mississippi River at Chester
* until Sunday morning.
* At 10:30 AM Thursday the stage was 28.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 28.6 feet by this afternoon, 
  then fall below flood stage Saturday morning.



&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/04  01/05  01/06  01/07  01/08

Mississippi River 
  Chester         27.0   28.52      28.4   27.1   25.5   23.5   21.5


&&


LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       



$$
255 
WGUS83 KLSX 040158
FLSLSX
Flood Statement
National Weather Service St Louis MO
758 PM CST Thu Jan 3 2019

...The flood warning continues for the following river in 
Missouri and Illinois...
 
 
  Mississippi River at 
  
      Grafton

      Chester
  

.This Flood Warning is a result of 1-3 inches of rainfall across
portions of the basin earlier this week...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC083-MOC183-050157-
/O.EXT.KLSX.FL.W.0009.000000T0000Z-190105T0900Z/
/GRFI2.1.ER.190102T0515Z.190103T0030Z.190104T0900Z.NO/
758 PM CST Thu Jan 3 2019

The Flood Warning continues for
  The Mississippi River at Grafton
* Until early Friday morning.
* At 7:30 PM Thursday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall back below flood stage early Friday
  morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/04  01/05  01/06  01/07  01/08

Mississippi River 
  Grafton         18.0   18.22      17.9   17.2   16.8   16.3   15.8


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$

ILC077-157-MOC157-186-050157-
/O.EXT.KLSX.FL.W.0011.000000T0000Z-190106T1200Z/
/CHSI2.1.ER.190102T1606Z.190103T1900Z.190105T1200Z.NO/
758 PM CST Thu Jan 3 2019

The Flood Warning continues for
  The Mississippi River at Chester
* Until Saturday morning.
* At 7:30 PM Thursday the stage was 28.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* The river recently crested at 28.6 feet early this afternoon and
  is forecast to fall back below flood stage Saturday morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/04  01/05  01/06  01/07  01/08

Mississippi River 
  Chester         27.0   28.38      28.1   27.0   25.4   23.4   21.2


&&


LAT...LON 3826 9043 3826 9030 3769 8935 3769 8959
      3787 9003                       



$$
145 
WGUS83 KLSX 041552
FLSLSX
Flood Statement
National Weather Service St Louis MO
952 AM CST Fri Jan 4 2019

...The flood warning is cancelled for the following river in 
Illinois...Missouri...
 
  Mississippi River at Grafton

.This is the last statement for this event...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation and 
issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC083-MOC183-041622-
/O.CAN.KLSX.FL.W.0009.000000T0000Z-190105T0900Z/
/GRFI2.1.ER.190102T0515Z.190103T0030Z.190104T0940Z.NO/
952 AM CST Fri Jan 4 2019

The Flood Warning is cancelled for
  the Mississippi River at Grafton.
* At  9:30 AM Friday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 3:40 AM this morning.
* The river will continue falling to 17.3 feet tomorrow morning.



&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/05  01/06  01/07  01/08  01/09

Mississippi River 
  Grafton         18.0   17.78      17.3   16.7   16.3   16.0   15.9


&&


LAT...LON 3881 9057 3888 9057 3899 9046 3895 9028
      3882 9048                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:54 AM CST, 5 hours 18 minutes earlier.

Area forecast discussion, Jan 1, 5:54 AM CST, 5 hours 18 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
554 AM CST Tue Jan 1 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 404 AM CST Tue Jan 1 2019

Arctic high pressure has pushed into the Northern Plains in the wake
of yesterday's low, which has already raced off to the eastern Great
Lakes. There is a weak, low level post-frontal trough extending west
and south of the low, passing just north of our CWA and into the
Southern Plains. There are expansive low clouds along and south of
this trough along with patchy reflectivity echoes. Additionally,
many of the obs across NE MO, SE IA, and west central IL are coming
in with reduced visibilities. Given winds ranging from 10-15 kts, I
suspect these reduced visbys are the result of drizzle rather than
fog.

The post frontal trough will push south and east into NE MO and west
central IL this morning, and I expect the drizzle to continue along
the trough. Unfortunately, given the very weak ascent along the
trough, high resolution forecast guidance is not handling the
current situation very well. The models that do show very light
precip bring it west to east across our north this morning with the
trough, and so I have keyed off of that for my forecast.

Temps across most of the area are currently above freezing, but that
will change over the next several hours as cold air pushes into the
region. In fact, the freezing line will push into the area at
roughly the same time as the trough passage, setting the stage for
some very light frozen precipitation. With very low RH values within
the dendritic growth zone, any drizzle that does develop will switch
over to freezing drizzle as temps fall below freezing. Fortunately,
between relatively warm ground temperatures, very light QPF, and on
patchy coverage, I don't expect much, if any, ice accumulation.

The trough will clear the area roughly around noon, and the depth of
the low level saturated layer will gradually shrink through tonight.
That said, it looks like we'll stay moist enough to remain overcast
through the night, though I wouldn't be surprised to see a few holes
in the stratus develop early tomorrow morning. Between these cloudy
skies and strong CAA, temperatures will be quite a bit cooler today
than what we've see lately. The CAA will continue into tonight,
pushing low temperatures below freezing across the area, and below
20 toward NE MO.

BSH

.LONG TERM...  (Wednesday through Monday)
Issued at 404 AM CST Tue Jan 1 2019

Focus remains on system impacting the region on Thurs and Fri.

Mdls have shifted the system to impact the area on Thurs and Fri,
along with any precip, further south.  While the 00z NAM was a much
further north outlier, the 06z cycle has also shifted south. Have
therefore disregarded the 00z NAM soln and trended PoPs further
south, generally toward the GFS/GEM solution, but kept some lower
chance PoPs to account for the ECMWF solution.

With the more southerly solution, expect precip type to be generally
RA. With 850mb temps above +2C across the area, the only locations
that would expect to see SN are near the upper low. Have reduced the
area of SN, but did keep some low PoPs with limited mention of SN in
the event that model solutions trend back north.

Beyond Fri, upper level ridge moves back into the region with
westerly to southwesterly flow at the surface. This should allow
temps to climb into the 50s. Going forecast may still be too cold,
especially Sun as thermal ridge is expected to build into the area
with deep SW flow. With a focus on the Thurs system, did not make
many changes to these temps at this time.

Tilly

&&

.AVIATION...  (For the 12z TAFs through 12z Wednesday Morning)
Issued at 528 AM CST Tue Jan 1 2019

A weak, post-frontal trough has pushed south into NE MO and west
central IL. There are expansive MVFR clouds along and south of
this trough, with IFR clouds right along the trough, extending
from UIN to COU. The post-frontal trough will push south and east
through the morning and forecast guidance is in good agreement
showing cigs falling to IFR as the trough pushes through the area.

In addition to the low clouds, many of the obs across NE MO, SE
IA, and west central IL are coming in with reduced visibilities.
Given winds ranging from 10-15 kts, I suspect these reduced visbys
are the result of drizzle rather than fog. That drizzle will also
push east with the trough. However given the very weak support
for ascent, I'm only expecting patchy drizzle and therefore
haven't mentioned it in the TAFs.

The trough will clear the area roughly around noon, but MVFR
stratus will remain in it's wake. The stratus is expected to
linger through tomorrow morning, though the depth of the low
level saturated layer will gradually shrink through tonight and I
wouldn't be surprised to see a few holes in the stratus develop
early tomorrow morning. Previous forecasts had tonight's stratus
up around 2kft, but latest high res guidance is showing overnight
cigs a bit lower than that. A few models are evening showing us
falling back down to IFR early on Wednesday morning, but I'm not
yet confident enough to include that in in the TAFs.

SPECIFICS FOR KSTL:

The trough, IFR clouds, and chance for some patchy drizzle will
move into the metro area within the next few hours before moving
out around or just after noon. Beyond that, low end MVFR cigs are
expected to persist through the remainder of the forecast period.
There is a chance cigs fall back down to IFR early Wednesday, but
I'm not yet confident enough to include that in in the TAFs.

BSH

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     36  27  40  25 /  10   5   0   5
Quincy          29  20  34  21 /  20   0   0   0
Columbia        30  22  35  22 /  10   0   5   0
Jefferson City  32  23  36  21 /  10   0   5   5
Salem           39  29  41  26 /   5   5   0   5
Farmington      37  26  39  25 /   5   5   5  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jan 1, 4:10 AM CST, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
410 AM CST Tue Jan 1 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
410 AM CST Tue Jan 1 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Tilly

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 11:12 AM CSTRiver Flood WarningLSXMadison24 hr
Jan 1, 11:12 AM CSTRiver Flood WarningLSXJackson, Randolph4 days
Jan 1, 11:12 AM CSTRiver Flood WarningLSXPike10 hr
Jan 1, 11:30 AM CSTRiver Flood WarningLSXCalhoun, Greene, Jersey57 hr
Dec 31, 7:50 PM CSTRiver Flood WarningLSXFranklin, Warren23 hr
Dec 31, 7:50 PM CSTRiver Flood WarningLSXSaint Charles, Saint Louis35 hr
Jan 1, 5:23 AM CSTRiver Flood WarningLSXLewis26 hr
Jan 1, 8:07 AM CSTRiver Flood WarningLSXCole, Osage5 hr
Jan 1, 8:45 AM CSTRiver Flood WarningLSXLewis58 hr
Jan 1, 10:27 AM CSTRiver Flood WarningLSXJefferson, Saint Louis50 hr
Jan 1, 10:55 AM CSTRiver Flood WarningLSXLincoln58 hr

Nearby

River Flood Warnings in Illinois, 2019River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.